Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 18, NWS Buffalo, NY

February 20, 2016

NWS Buffalo, NY issued this small craft advisory at Feb 20, 2016, 6:06 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2016, 6:06 AM EST (11:06 UTC)
Expired
Feb 20, 2016, 11:39 PM EST
In force
18 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

824 
WHUS71 KBUF 201106
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
606 AM EST SAT FEB 20 2016

LOZ045-201915-
/O.EXP.KBUF.GL.W.0005.000000T0000Z-160220T1100Z/
/O.NEW.KBUF.SC.Y.0018.160220T1106Z-160221T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
606 AM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY.

* WINDS...SOUTHWEST TO 30 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ064-065-201215-
/O.EXP.KBUF.GL.W.0005.000000T0000Z-160220T1100Z/
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
606 AM EST SAT FEB 20 2016

...GALE WARNING HAS EXPIRED...

WINDS WILL CONTINUE TO DIMINISH THIS MORNING.

$$

LEZ040-041-201915-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-160221T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
606 AM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...SOUTHWEST TO 30 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-201915-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-160221T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
606 AM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS...WEST TO 30 KNOTS.

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-201915-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-160220T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
606 AM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-LOZ030-201915-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-160220T2100Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
606 AM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
4 follow-up statements
512 
WHUS71 KBUF 201434
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
934 AM EST SAT FEB 20 2016

LEZ040-041-202245-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-160221T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
934 AM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-202245-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-160221T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
934 AM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-202245-
/O.CON.KBUF.SC.Y.0018.000000T0000Z-160221T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
934 AM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-202100-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-160220T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
934 AM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-LOZ030-202100-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-160220T2100Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
934 AM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
652 
WHUS71 KBUF 202045
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
345 PM EST SAT FEB 20 2016

LEZ020-LOZ030-042-210000-
/O.EXT.KBUF.SC.Y.0017.000000T0000Z-160221T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
345 PM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-210445-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-160221T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
345 PM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-210445-
/O.CON.KBUF.SC.Y.0018.000000T0000Z-160221T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
345 PM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-210000-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-160221T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
345 PM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
242 
WHUS71 KBUF 202342
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
642 PM EST SAT FEB 20 2016

LEZ020-040-041-LOZ030-042-210045-
/O.CAN.KBUF.SC.Y.0017.000000T0000Z-160221T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
642 PM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

LOZ043-044-210745-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-160221T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
642 PM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-210745-
/O.CON.KBUF.SC.Y.0018.000000T0000Z-160221T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
642 PM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMAS
298 
WHUS71 KBUF 210439
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1139 PM EST SAT FEB 20 2016

LOZ043-044-210545-
/O.CAN.KBUF.SC.Y.0017.000000T0000Z-160221T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1139 PM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

LOZ045-210545-
/O.CAN.KBUF.SC.Y.0018.000000T0000Z-160221T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1139 PM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

THOMAS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 4:07 AM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Feb 20, 4:07 AM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
407 AM EST SAT FEB 20 2016

.SYNOPSIS...
LOW PRESSURE MOVING EAST ACROSS QUEBEC MAY PRODUCE A FEW SCATTERED
SHOWERS TODAY ESPECIALLY ACROSS THE NORTH COUNTRY. MILD TEMPERATURES
WILL LAST THROUGH THE WEEKEND BEFORE A COLD FRONT MOVES THROUGH THE
AREA SUNDAY EVENING AND BRINGS A RETURN TO MORE TYPICAL LATE WINTER
TEMPERATURES BY EARLY NEXT WEEK. AN AREA OF LOW PRESSURE WILL BRING
MORE ACTIVE WEATHER BY THE MIDDLE OF NEXT WEEK...ALTHOUGH THERE
REMAINS A GREAT DEAL OF UNCERTAINTY WITH THE TRACK OF THAT SYSTEM.

&&

.NEAR TERM /THROUGH TONIGHT/...
A POTENT CLIPPER SYSTEM WILL CONTINUE TO MOVE EAST ACROSS QUEBEC
TODAY. WHILE MOST OF THE BETTER FORCING AND MOISTURE WILL REMAIN
NORTH OF THE INTERNATIONAL BORDER...ENOUGH ASCENT WILL PASS THROUGH
THE LOWER LAKES TO CONTINUE TO SUPPORT A FEW SCATTERED SHOWERS
ESPECIALLY ACROSS THE NORTH COUNTRY.

A STRONG MID LEVEL SHORTWAVE AND SURFACE TROUGH WILL CROSS THE NORTH
COUNTRY EARLY THIS MORNING. A BRIEF PERIOD OF ENHANCED ASCENT WITH
STRONG DPVA AND LOW LEVEL CONVERGENCE WILL CONTINUE TO PRODUCE MIXED
SHOWERS EAST OF LAKE ONTARIO THROUGH DAYBREAK. A REMNANT WARM LAYER
ALOFT WILL CONTINUE TO SUPPORT A VARIETY OF PRECIP TYPES WITH
RAIN...WET SNOW...AND SPOTTY FREEZING RAIN ALL POSSIBLE THROUGH
DAYBREAK. BY 12-14Z TEMPERATURES ALOFT COOL BACK BELOW FREEZING...
WHICH SHOULD ALLOW ANY REMAINING PRECIP TO FALL AS JUST RAIN OR WET
SNOW.

A STRONG 60-70 KNOT SOUTHWESTERLY LOW LEVEL JET WILL CONTINUE TO
PRODUCE GUSTY WINDS THROUGH THIS MORNING...ESPECIALLY FOR AREAS NEAR
AND AND NORTHEAST OF LAKE ERIE WITH TYPICAL FUNNELING DOWN THE
LAKE. WINDS WILL ALSO BE GUSTY ACROSS THE NORTH COUNTRY ESPECIALLY
TO THE NORTH AND NORTHEAST OF THE TUG HILL WITH LOCAL DOWNSLOPE
WINDS.

ELSEWHERE THE SHOWERS ASSOCIATED WITH THE SHORTWAVE AND SURFACE
TROUGH WILL END BEFORE DAYBREAK ACROSS WESTERN NY AND THE FINGER
LAKES. A NOTABLE AREA OF CLEARING UPSTREAM ACROSS LAKE ERIE AND OHIO
SHOULD BRING SEVERAL HOURS OF SUNSHINE THIS MORNING ACROSS WESTERN
NY INTO THE FINGER LAKES.

BY MIDDAY ANOTHER STRONG MID LEVEL SHORTWAVE WILL APPROACH WESTERN
NY...THEN QUICKLY CROSS THE REST OF THE AREA THROUGH MID TO LATE
AFTERNOON. AFTER A TEMPORARY LULL IN PRECIP COVERAGE ACROSS THE
NORTH COUNTRY...MODEL GUIDANCE SUGGESTS SHOWERS BECOMING MORE
WIDESPREAD AGAIN DURING THE AFTERNOON WITH ADDED ASCENT AND MOISTURE
FROM THE MID LEVEL SHORTWAVE. BY THIS TIME BOUNDARY LAYER TEMPS WILL
BE WARM ENOUGH FOR ALL RAIN EVEN ACROSS THE NORTH COUNTRY. FARTHER
SOUTH...MOST MODEL GUIDANCE DOES NOT PRODUCE MUCH MEASURABLE PRECIP
ACROSS WESTERN AND CENTRAL NY. EVEN SO...THE STRENGTH OF DPVA WITH
THE SHORTWAVE SUGGESTS A FEW SCATTERED RAIN SHOWERS MAY DEVELOP IN
THIS AREA FOR AN HOUR OR TWO DURING THE EARLY AFTERNOON ACROSS
WESTERN NY...AND MID AFTERNOON ACROSS CENTRAL NY AS FORCING
MAXIMIZES WITH THE MID LEVEL TROUGH.

IT WILL BE QUITE MILD TODAY WITH DEEP SOUTHWESTERLY FLOW TO THE
SOUTH OF THE CLIPPER ACROSS QUEBEC. EXPECT TEMPERATURES TO REACH THE
LOW OR EVEN MID 50S ACROSS MUCH OF WESTERN AND CENTRAL NY BY
MIDDAY...WITH LOWER 40S NORTH COUNTRY. TEMPS WILL START TO PULL BACK
A FEW DEGREES THIS AFTERNOON BEHIND THE SHORTWAVE AS WEAK COLD
ADVECTION BEGINS.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SUNDAY WILL BE OUR LAST MILD DAY BEFORE WE RETURN TO MORE SEASONABLE
TEMPERATURES AS AN ARCTIC SOURCED SURFACE HIGH BUILDS SOUTH FOR
MONDAY. THE DEPARTING SURFACE LOW WILL SHIFT INTO THE CANADIAN
MARITIMES WITH ITS COLD FRONT CROSSING THE EASTERN GREAT LAKES
SUNDAY EVENING. LEFTOVER OROGRAPHICALLY-DRIVEN RAIN AND SNOW SHOWERS
ACROSS THE NORTH COUNTRY WILL DIMINISH FOLLOWING THE PASSAGE OF THIS
FRONT...WHILE ACROSS WESTERN NEW YORK LIMITED SYNOPTIC SUPPORT AND
SHALLOW MOISTURE WILL ONLY ALLOW FOR A SLIGHT CHANCE OF SOME
SCATTERED RAIN SHOWERS POSSIBLY MIXING WITH OR TAPERING OFF AS
SCATTERED SNOW SHOWERS LATE SUNDAY. HIGHS WILL RANGE FROM THE UPPER
30S ACROSS THE HIGHER TERRAIN TO THE LOWER 40S TOWARD THE LAKESHORES.

SUNDAY NIGHT AND MONDAY...THE COLD FRONT AND AXIS OF A BROAD MID
LEVEL TROUGH AND EMBEDDED VORT MAX WILL CROSS OUR FORECAST AREA AS A
WEAK SURFACE LOW PASSES WELL TO THE SOUTH ACROSS VIRGINA. MOST OF
THE PRECIP FROM THIS LOW SHOULD REMAIN TO OUR SOUTH WITH JUST A
CHANCE OF SOME SNOW SHOWERS REACHING INTO THE SOUTHERN TIER. NORTH-
NORTHWESTERLY WINDS WILL BRING COLDER AIR ACROSS OUR REGION BEHIND
THE COLD FRONT WHICH SHOULD BE ENOUGH TO TRIGGER DEVELOPMENT OF SOME
SCATTERED NUISANCE-TYPE LAKE EFFECT SNOW SHOWERS SOUTH OF THE LAKES
OVERNIGHT AS LAKE INDUCED EQUILIBRIUM LEVELS ONLY RISE TO AROUND
5KFT. THESE SHOULD TAPER OFF BY MONDAY AFTERNOON AS THE CENTER OF
THE SURFACE HIGH CROSSES JUST NORTH OF LAKE ONTARIO. COLD AIR
ADVECTION WILL SUPPORT OVERNIGHT LOWS DIPPING INTO THE LOWER 20S
SOUTH OF LAKE ONTARIO...AND DOWN TO WITHIN A FEW DEGREES OF 10F
ACROSS THE NORTH COUNTRY. HIGHS ON MONDAY REMAIN ON THE COOL SIDE
ONLY RISING A FEW DEGREES INTO THE RANGE OF LOWER 20S ACROSS THE
NORTH COUNTRY TO NEAR 30 ACROSS SOUTHERN TIER.

MONDAY NIGHT...THE SURFACE HIGH WILL SLOWLY DRIFT FROM SOUTHERN
ONTARIO TO THE SAINT LAWRENCE VALLEY. THIS WILL RESULT IN DRY
WEATHER OVERNIGHT...WITH LIGHT WINDS AND MAINLY CLEAR SKIES
SUPPORTING GOOD RADIATIONAL COOLING. EXPECT LOWS TO RANGE FROM ZERO
TO FIVE ABOVE ACROSS THE NORTH COUNTRY...TO 10 TO 15 SOUTH OF LAKE
ONTARIO.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
LINGERING SURFACE RIDGING WILL KEEP DRY WEATHER IN PLACE FOR
TUESDAY. TEMPERATURES WILL WARM BACK INTO THE 30S DURING THE DAY AS
A SOUTHEAST FLOW BRINGS WARMER AIR NORTHWARD.

THE FOCUS THROUGH MID TO LATE WEEK WILL LARGELY REMAIN ON THE STILL
QUITE UNCERTAIN TRACK OF A POTENTIALLY SIGNIFICANT STORM SYSTEM. 00Z
GFS AND EC MODELS HAVE SHIFTED WELL WEST WITH BOTH SHOWING THE
CENTER OF A DEEPENING SURFACE LOW TRACKING FROM THE NORTHERN GULF
STATES ON WEDNESDAY ACROSS WESTERN NEW YORK ON THURSDAY AND OFF INTO
QUEBEC THURSDAY NIGHT. THE 00Z GEM STILL SHOWS A TRACK MOVING NORTH
ALONG THE EAST COAST.

HAVE LEANED MORE TOWARD A GFS/EC CONSENSUS WHICH IS A LITTLE MORE
BULLISH WITH POPS THAN THE 00Z SUPERBLEND ON WEDNESDAY NIGHT AND
THURSDAY. THE POTENTIAL TRACK OF THE LOW RIGHT OVER WNY WOULD
SUPPORT PLAIN RAIN WELL TO OUR EAST AND ALL SNOW TO OUR WEST WITH A
WINTRY MIX OF MAINLY RAIN AND SNOW BUT EVEN A CHANCE OF SOME
FREEZING RAIN FOR OUR FORECAST AREA. MODELS INDICATE A WEDGE OF WARM
AIR WRAPPING INTO THE STORM AND OVERRIDING SUB-FREEZING SURFACE
TEMPERATURES WHICH HAS SUPPORTED ADDING THE CHANCE FOR FREEZING
RAIN. WILL UPDATE THE HWO...WITH A MENTION OF CONTINUING
STORM TRACK UNCERTAINTY AND POTENTIAL OF ANY NUMBER OF MIXED P-TYPES.

FOLLOWING THE PASSAGE OF THIS SYSTEM...A GENERAL NORTHWESTERLY
FLOW OF COLDER AIR THEN LOOKS TO OVERSPREAD THE REGION FOR THE
REMAINDER OF THE PERIOD. THIS SHOULD RESULT IN SEASONABLY COLDER
TEMPERATURES...ALONG WITH A GENERAL CHANCE OF BOTH SYNOPTICALLY-
DRIVEN AND LAKE EFFECT SNOW SHOWERS FOR THE LATTER PORTIONS OF
NEXT WEEK.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
A SURFACE TROUGH SWINGING ACROSS THE NORTH COUNTRY WILL CONTINUE TO
PRODUCE MIXED SHOWERS OF RAIN...WET SNOW...AND SPOTTY FREEZING RAIN
ALONG WITH MVFR CONDITIONS EAST OF LAKE ONTARIO THROUGH DAYBREAK.
ACROSS THE REST OF THE AREA RAIN SHOWERS WILL END FROM WEST TO EAST
WITH SOME CLEARING WORKING INTO WESTERN NY BY DAYBREAK.

IN ADDITION TO THE RAIN...A STRONG LLJ WILL MAINTAIN LOW LEVEL WIND
SHEAR THROUGH THIS MORNING. THIS LLJ WILL OCCASIONALLY BRING SURFACE
GUSTS UPWARD TO 30-35 KNOTS. THERE MAY BE A BRIEF PERIOD OF WIND
GUSTS UP TO 40 KNOTS THROUGH DAYBREAK OVER AND NORTHEAST OF LAKE
ERIE AND ALSO ACROSS THE NORTH COUNTRY.

FOLLOWING THE EXIT OF THE STEADIER PRECIP...EXPECT JUST A FEW
SCATTERED SHOWERS ACROSS THE NORTH COUNTRY THROUGH MID TO LATE
MORNING. ANOTHER MID LEVEL TROUGH WILL BRING BETTER COVERAGE OF
SHOWERS AND MVFR AGAIN THIS AFTERNOON ACROSS THE NORTH COUNTRY...
WITH A FEW BRIEF/SCATTERED SHOWERS ACROSS WESTERN AND CENTRAL NY.

OUTLOOK...

SUNDAY...MAINLY VFR WITH A FEW SPRINKLES OR FLURRIES.
MONDAY...VFR/MVFR WITH CHANCE OF SNOW SHOWERS.
TUESDAY...VFR.
WEDNESDAY...IFR POSSIBLE WITH RAIN/SNOW/MIXED PRECIP.

&&

.MARINE...
A STRONG CLIPPER SYSTEM WILL CONTINUE TO MOVE EAST ACROSS QUEBEC
TODAY AND PRODUCE MODERATE TO STRONG WINDS ON THE LOWER LAKES. A
GALE WARNING REMAINS IN PLACE ON THE EAST END OF LAKE ONTARIO
THROUGH 6AM FOR MARGINAL GALE FORCE WINDS. OTHERWISE SMALL CRAFT
ADVISORY CONDITIONS WILL CONTINUE ON BOTH LAKES TODAY THROUGH
TONIGHT. THE PRESSURE GRADIENT RELAXES BY SUNDAY AS THE CLIPPER
WEAKENS AND MOVES INTO THE CANADIAN MARITIMES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR LEZ020.
         SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
         LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON
         FOR LOZ030-042.
         GALE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR LOZ045-
         064-065.
         SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR LOZ043-044.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...SMITH
LONG TERM...JJR/SMITH
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
Hazardous weather outlook, Feb 20, 4:34 AM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
434 AM EST SAT FEB 20 2016

NYZ001>008-010>014-019>021-085-210945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
434 AM EST SAT FEB 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN AREA OF LOW PRESSURE IS FORECAST TO MOVE OVER OR JUST EAST OF
WESTERN NEW YORK NEXT THURSDAY WITH UNCERTAINTY CONTINUING WITH
RESPECT TO THE EXACT TRACK OF THIS SYSTEM. EXPECTED PRECIPITATION
TYPE WILL HIGHLY DEPEND ON THIS TRACK WITH POSSIBILITIES RANGING
FROM ALL SNOW TO A WINTRY MIX TO ALL RAIN. BETTER MODEL AGREEMENT
WILL BE NEEDED BEFORE FORECAST CONFIDENCE INCREASES IN EXACTLY
WHICH SCENARIO CAN BE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ045-064-065-210945-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
434 AM EST SAT FEB 20 2016

...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN AREA OF LOW PRESSURE IS FORECAST TO MOVE OVER OR JUST EAST OF
THE LOWER GREAT LAKES NEXT THURSDAY WITH UNCERTAINTY CONTINUING
WITH RESPECT TO THE EXACT TRACK OF THIS SYSTEM. THIS MAY BRING A
POTENTIAL FOR A PERIOD OF GALE FORCE WINDS ON THE LAKES BUT
CONFIDENCE IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>044-062-063-210945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
434 AM EST SAT FEB 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN AREA OF LOW PRESSURE IS FORECAST TO MOVE OVER OR JUST EAST OF
THE LOWER GREAT LAKES NEXT THURSDAY WITH UNCERTAINTY CONTINUING
WITH RESPECT TO THE EXACT TRACK OF THIS SYSTEM. THIS MAY BRING A
POTENTIAL FOR A PERIOD OF GALE FORCE WINDS ON THE LAKES BUT
CONFIDENCE IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SMITH

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.